Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Darkling

Nearing End of My Course (+ Questions for Post Accutane)

Recommended Posts

OMG! I'm on 30mg/day and I have two weeks left on my course. All I have are red marks and I get around 1 pimple once a week. It's been a LONG run; a total roller coaster. I can feel my self-esteem rising. I've missed it so much!

At the same time, I'm worried about acne coming back. I've been on the drug for around 7 months, and the doctor said that it's been a stubborn acne to treat. I feel like my skin has purged SO much, and it's so smooth now, I can't possibly imagine it coming back, but I know better than that.

Currently, my skin is dull, dry and I am mildly scarred (light rolling, light ice picks). My skin also feels thin and very sensitive. I have loads of red marks that haven't budged for well over a month. Will it take 2 weeks for everything to go back to normal? 1 month for the red marks to heal?

My doctor said we will discuss scar treatments as soon as the course is over. Should I suggest Retin-A? Will it cause redness, dryness all over again if I use it like once every three days and work my way up?

I am so used to my lips and face on Accutane. What did it feel like for you guys once you got off the drug? Did you realize you had forgotten how awesome it was to have natural moisture and glow? Anything like that?

Can't wait to read replies :)

Share this post


Link to post
Share on other sites

Yay, you made it!!!!!!! I'm super excited for you. :dance:

I still have a couple months left to go so I can't answer for myself, but I know when my sister came off accutane her skin bounced back pretty quickly. She still uses the ProActiv cleanser, but to be honest... she barely takes care of her skin. Sometimes she forgets to wash her makeup off at night, poor diet, smoker, every bad skin habit you can think of... and her still still looks freaking fantastic. So there is hope!

I'm excited to see what responses you get, too!

Share this post


Link to post
Share on other sites

I think retin-a is a great aftercare option. As long as you start off slowly with a pea size for the entire face once every 3-4 days for a few weeks, then slowly increase the frequency of applications, you should experience the least irritation. I'm happy for you! :boogie:

Oh my yes, it was soooo strange not chewing the chappiness away after about a week being off the drug. It was actually nice producing a bit of oil, too. Never thought I'd actually miss oil, but after being so dry it was a relief to get some back.

Share this post


Link to post
Share on other sites

Don't worry so much about the redmarks as they do fade, i'm about 4 months post and the redness is mostly gone. I was also kinda paranoid about my skin breaking out post and it has a little but its extremely mild and over the counter stuff actually works.

Share this post


Link to post
Share on other sites
Yay, you made it!!!!!!! I'm super excited for you. :dance:

I still have a couple months left to go so I can't answer for myself, but I know when my sister came off accutane her skin bounced back pretty quickly. She still uses the ProActiv cleanser, but to be honest... she barely takes care of her skin. Sometimes she forgets to wash her makeup off at night, poor diet, smoker, every bad skin habit you can think of... and her still still looks freaking fantastic. So there is hope!

I'm excited to see what responses you get, too!

Yey , thanks for your reply! Thanks for your encouraging words and all the replies you've given to me in the past, nikkia. I'm so glad to have stuck with Accutane =)

I think retin-a is a great aftercare option. As long as you start off slowly with a pea size for the entire face once every 3-4 days for a few weeks, then slowly increase the frequency of applications, you should experience the least irritation. I'm happy for you! :boogie:

Oh my yes, it was soooo strange not chewing the chappiness away after about a week being off the drug. It was actually nice producing a bit of oil, too. Never thought I'd actually miss oil, but after being so dry it was a relief to get some back.

I can't wait to suggest Retin-A to my derm =) Hopefully he'll agree that it's a good idea! All I'm worried about with Retin-A is having drastic side effects like dryness, redness and stuff. I'm so tired of it, XD. I can't wait for my oil to come back! I remember how much I HATED my oily skin, and how I wished for dry skin, but gosh, oil/naturally moisturized skin looks *so* good right now =).

Share this post


Link to post
Share on other sites

Yay! Congrats on being almost done! (I got a month and a half left on my second round, so I get what you're feeling.)

After my first time with Accutane, my lips came back to normal in about a week. It's such a weird feeling to have smooth lips again.

As for the red marks, I had none after my first treatment (which was a surprise to both my dermatologist and I) so I can't speak about my own experience. But from what I have heard from my dermatologist, it can take up to 6 months from the time your skin clears up for them to go away.

This time, after my skin initially cleared, I had red marks all over my cheeks. And now, a bit over 3 months later, they are slowly (very slowly...) fading away.

Retin-A is definitely worth mentioning to your doctor. I used it before Accutane and it helped to control my acne (but wasn't strong enough to totally clear my skin). It's efficient as a "maintenance" cream to treat blemishes and stuff.

I really wish you all the best!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×